Jump to content
Sign in to follow this  
insanity

Seroquel (Quetiapine) Posts

Recommended Posts

Does anyone here take this for anxiety?? or know anyone who does??

 

Just curious because a doctor suggested I talk with my psychiatrist about it since my anxiety is out of control and none of the SSRI's seem to be helping.

 

Any feedback will be appreciated...

Edited by Natasha1

Share this post


Link to post
Share on other sites

No, it is an atypical antipsychotic. At low doses, it causes sedation. I once took it for depression.

 

did it work for depression? my doctor was going to give me a low dosage for anxiety........thanks

Share this post


Link to post
Share on other sites

EDIT: Please forgive me if this is answered in the Seroquel FAQs... for some reason, no matter what browser I use, I can only read the first several lines of the FAQ

 

My doc prescribed me 100mg of Seroquel for depression. After 1-2 weeks I saw it was only making me tired all day and my depression actually WORSE... so i began to taper off it. The process took about a month, during which i experienced pretty bad insomnia and anxiety, but mostly whenever I lowered my dose. Since I finished tapering, the insomnia and anxiety has seemingly dissipated. I've been clean of Seroquel now for almost an additional month, yet I still feel exhausted almost all day, every day. I usually need to take a nap when i get home from work because I'm just so tired, and still feel tired when i wake up. It's not quite the drugged, foggy-headed, zombie-like lethargy i felt on Seroquel, but it's still significant

 

 

I lift weights 3x a week, eat relatively healthy- including fruits and veggies, take vitamin supplements and fish oil, and ensure I always get 8+ hours of sleep each night. Also, when I realized the Seroquel was only hurting me and I started tapering, I went back to 50mg of zoloft as my real anti-depressant.... I remembered feeling quite good on it before, having good energy and even INCREASED sex drive, but the only reason i stopped is that it made my hair fall out (which I attribute to higher levels of Testosterone... fyi I'm a guy). So I don't know if the zoloft is making my energy lower, but the Seroquel withdrawal seems like a more likely culprit

 

This exhaustion is driving me bonkers. I looked up Seroquel withdrawal time on Google, but most people have been at much higher Seroquel doses than me. Does anyone know how long I can expect this to last if I was at 100mg? I don't even know if the withdrawal is the real culprit  :glare:

Edited by BVA4212

Share this post


Link to post
Share on other sites

Hi all,

 

I was recently put on seroquel, to replace abilify as it was making me sick.

I started last Thursday and since starting I just want to sleep and haven't really eaten. It's like my brain stopped giving signals that I need to eat.

It seems to have put a halt on the up and down craziness but its like I got stuck on the low end and the intrusive thoughts are very much present.

Anyone else have/had this?

 

Thanks!

Edited by Natasha1

Share this post


Link to post
Share on other sites

Certainly is unusual.  Usually Seroquel ramps up your appetite.  Maybe do a short 10 minute burst of HIIT cardio to get your appetite going again.

Share this post


Link to post
Share on other sites

I take Seroquel for PTSD and to help with sleep. I've been on both extended and immediate release and am coming off the extended release now.

Any questions?

Share this post


Link to post
Share on other sites

I've been taking both extended and immediate release Seroquel for PTSD and to help with sleep. My doctor took me off the extended release (50mg) and increased my immediate release from 50mg to 75mg.

Does anyone have experience weening off Seroquel? Any notable symptoms or concerns?

Share this post


Link to post
Share on other sites
9 hours ago, ladysmurf said:

my doctor wants me to try it out too. how are you doing on it?

Seroquel works very well for me for PTSD and sleep. It tones down my emotional responses to triggers, so I imagine it would work well for anxiety.

However, I've also been going through prolonged exposure therapy to treat the underlying problem so I can function without meds.

Has your doctor mentioned if he or she wants you to take extended or immediate release?

I recently stopped extended release and only take immediate now. No more morning fog brain/hangover, which is an amazing feeling. I wake up before the alarm now, and I feel like I've had a more natural sleep.

Share this post


Link to post
Share on other sites
On 6/25/2016 at 5:33 PM, arboria said:

Seroquel works very well for me for PTSD and sleep. It tones down my emotional responses to triggers, so I imagine it would work well for anxiety.

However, I've also been going through prolonged exposure therapy to treat the underlying problem so I can function without meds.

Has your doctor mentioned if he or she wants you to take extended or immediate release?

I recently stopped extended release and only take immediate now. No more morning fog brain/hangover, which is an amazing feeling. I wake up before the alarm now, and I feel like I've had a more natural sleep.

I just started a few days ago so I will let you all know how it works out.. I am using it for anxiety.

Share this post


Link to post
Share on other sites

When I was in treatment, I took 25 mg for anxiety because they wouldn't prescribe benzos. I suppose it did the trick, but I didn't really like the way it made me feel. I'd give it another shot if I had to, though. Besides benzos, there's really not much out there that helps with anxiety. In my experience, buspar isn't all that effective and neither is neurontin.

 

Share this post


Link to post
Share on other sites

I have been takingtaking Seroquel for four or five months at a low dose (50 mg), and initially had no problems with it. However, a month or so in my depression and anxiety got to the point I could barely leave my home. My therapist noted that I began missing appointments around the time I started Seroquel, and that my condition appeared to worsen while on it. 

For the last two weeks I have begun tapering off Seroquel, going from a half pill last week, to a third of a pill this week. I have experienced nausea, insomnia, and when I do sleep I thrash around and have nightmares. This morning I woke up repeatedly with the shakes, and before j got up noticed some small traces of vomit. Suffice to say I am worried I am going to choke on my vomit in my sleep, which is part of the reason I am still awake now. 

If someone could let me know what experiences they had tapering off Seroquel I would really appreciate it. I am concerned I will still be dealing g with withdrawal effects when I go back to college in the Fall.

Share this post


Link to post
Share on other sites

I haven't talked with my doctor about tapering at all. I am going to see a psychiatrist next week, and hope that he can give me better advice than the general practitioner that I have been seeing for the last year. My therapist can't prescribe medicine, but I believe he is right that getting off Seroquel is a good idea. I thought with such a low dose that I wouldn't have many problems, its possible I am moving too fast. Dropping in half one week, and down to a third the next probably wasn't a good idea.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...